MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 18MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. BIO-COMPRESSION SCREW 3 X 18MM; BONE FIXATION SCREW/PLATE
Model Number BIO-COMPRESSION SCREW 3 X 18MM
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 07/08/2025, a sales representative reported via email that an ar-5025b-18 bio-compression screw came out of the package with a crack in it.Upon attempting insertion, the screw broke further and was immediately removed from the patient.The surgery was completed using another ar-5025b-18 bio-compression screw from the same lot.The case was delayed minimally, and the patient was not harmed.This was discovered during a procedure on (b)(6) 2025.Additional information was received on 07/15/2025: this issue was discovered during a cartilage repair procedure on (b)(6)2025.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.According to the event description, the device was used despite the crack being identified prior to use.Based on this information and the attached image, the complaint allegation remains classified as user error, as the device was knowingly used in a compromised condition.The complaint allegation that the device was received broken prior to use cannot be confirmed, as the customer-provided image shows apparent damage to the thread body, most likely resulting from use.

Brand Name
BIO-COMPRESSION SCREW 3 X 18MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22675273
Report Number1220246-2025-03163
Device Sequence Number15687632
Product Code HWC
UDI-Device Identifier00888867034693
UDI-Public(01)00888867034693(11)240205(17)260131(10)15202805
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060478
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberBIO-COMPRESSION SCREW 3 X 18MM
Device Catalogue NumberAR-5025B-18
Device Lot Number15202805
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/08/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown